Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 378, NWS Bismarck, ND

September 16, 2005Mercer County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Sep 16, 2005, 5:19 PM MDT for Mercer County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2005, 5:19 PM MDT (23:19 UTC)
Expired
Sep 16, 2005, 6:15 PM MDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Mercer County, ND

The radar

The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 1:50 PM MDT, 3 hours 29 minutes earlier.

Area forecast discussion, Sep 16, 1:50 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT FRI SEP 16 2005

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.
A QUASI STATIONARY 500 MB LOW WILL REMAIN OVER THE PACIFIC NORTHWEST
THROUGH SATURDAY NIGHT. EAST OF THE LOW...A SERIES OF SHORT WAVES
WILL SPEED EAST IN LOW AMPLITUDE FLOW. MEANWHILE AT THE SURFACE...
A WARM FRONT EXTENDS NORTHEAST FROM A LOW PRESSURE CENTER IN THE
WESTERN DAKOTAS. THIS FEATURE MAY GENERATE A FEW STRONG
THUNDERSTORMS TONIGHT WITH HAIL THAT MAY APPROACH SEVERE LIMITS.
THE FRONTAL SYSTEM WILL MOVE EAST OUT OF THE CWA SATURDAY EVENING AS
THE WESTERN UPPER LOW CROSSES THE ROCKIES.  THE CHANCE OF
THUNDERSTORMS WILL THEN CHANGE TO SHOWERS.

DRY WEATHER SHOULD COMMENCE SUNDAY EVENING AS THE MAIN UPPER TROUGH
PASSES. THE GFS THEN SHOWS DRY ZONAL FLOW THROUGH MONDAY NIGHT.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT.
UPPER LEVEL FLOW NOW FORECAST TO BE NEARLY ZONAL TUESDAY THROUGH
THURSDAY WITH THE NEW 12Z GFS DEVELOPING A STRONG UPPER LEVEL SHORT
WAVE OVER WESTERN MONTANA BY FRIDAY AFTERNOON.  WILL KEEP A SLIGHT
CHANCE OF SHOWERS IN THE NORTH CENTRAL WEDNESDAY NIGHT AND THURSDAY
MORNING AS A WEAK SHORT WAVE MOVES THROUGH THE FLOW. WITH CURRENT
12Z GFS CHANCE OF PCPN LOOKS BETTER THURSDAY NIGHT AND FRIDAY...BUT
CONSIDERING THE CHANGE FROM EARLIER RUNS WILL WAIT TO SEE IF LATER
RUNS ARE CONSISTENT WITH CHANGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

LM/TSW
Hazardous weather outlook, Sep 16, 3:07 AM MDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CDT FRI SEP 16 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
407 AM CDT FRI SEP 16 2005 /307 AM MDT FRI SEP 16 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.